Optimal strategies for asset allocation and consumption under stochastic volatility

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

7 Scopus Citations
View graph of relations

Related Research Unit(s)


Original languageEnglish
Pages (from-to)69-73
Journal / PublicationApplied Mathematics Letters
Online published18 Feb 2016
Publication statusPublished - Aug 2016


Selecting optimal asset allocation and consumption strategies is an important, but difficult, topic in modern finance. The dynamics is governed by a nonlinear partial differential equation. Stochastic volatility adds further complication. Even to obtain a numerical solution is challenging. Here, we develop a closed-form approximate solution. We show that our theoretical predictions for the optimal asset allocation strategy and the optimal consumption strategy are in surprisingly good agreement with the results from full numerical computations.

Research Area(s)

  • Consumption, Optimal strategies, Portfolio selection, Stochastic volatility, Utility maximization